| Model Number |
BEA28-80/I20-40 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, a suprarenal aortic extension, an ovation ix extender and an ovation ix iliac limb to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per ifu.Approximately four (4) years post initial procedure, during a routine follow up a junctional endoleak (classified as a type 3a endoleak) was identified on the right iliac limb extension.The patient is stable and currently being monitored while an intervention is being discussed.
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, a suprarenal aortic extension, an ovation ix extender and an ovation ix iliac limb to treat an abdominal aortic aneurysm (aaa).This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx system per ifu.Approximately four (4) years post initial procedure, during a routine follow up a junctional endoleak (classified as a type 3a endoleak) was identified on the right iliac limb extension.The patient is stable and currently being monitored while an intervention is being discussed.After the initial report, reintervention was completed.At reintervention it was determined that there was a type iiib endoleak of the afx2 bifurcated stent graft, rather than a type 3a of the ovation ix iliac limb.Successful implant of a new afx2 bifurcated stent graft sealed the type iiib endoleak.The final patient status was reported stable post reintervention.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the distal main body of the afx2 bifurcated stent graft is confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.Concomitant product use of an ovation ix limb in the right common iliac artery and ovation ix extender in the left common iliac artery is off label.This could have contributed to the reported event; however, this could not be definitively determined.The final patient status was reported as being discharged on the second post operative day home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: medical device problem codes ¿ remove 3191.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.